Translator Disclaimer
March 2014 Stopping probabilities for patterns in Markov chains
Renato Jacob Gava, Danilo Salotti
Author Affiliations +
J. Appl. Probab. 51(1): 287-292 (March 2014). DOI: 10.1239/jap/1395771430

Abstract

Consider a sequence of Markov-dependent trials where each trial produces a letter of a finite alphabet. Given a collection of patterns, we look at this sequence until one of these patterns appears as a run. We show how the method of gambling teams can be employed to compute the probability that a given pattern is the first pattern to occur.

Citation

Download Citation

Renato Jacob Gava. Danilo Salotti. "Stopping probabilities for patterns in Markov chains." J. Appl. Probab. 51 (1) 287 - 292, March 2014. https://doi.org/10.1239/jap/1395771430

Information

Published: March 2014
First available in Project Euclid: 25 March 2014

zbMATH: 1291.60147
MathSciNet: MR3189458
Digital Object Identifier: 10.1239/jap/1395771430

Subjects:
Primary: 60J10
Secondary: 60G42

Rights: Copyright © 2014 Applied Probability Trust

JOURNAL ARTICLE
6 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.51 • No. 1 • March 2014
Back to Top